Some results on relative dual Baer property

  • Tayyebeh Amouzegar
  • Rachid Tribak
Keywords: Baer rings, Dual Baer modules, Relative dual Baer property, Homomorphisms of modules


Let $R$ be a ring. In this article, we introduce and study relative dual Baer property. We characterize $R$-modules $M$ which are $R_R$-dual Baer, where $R$ is a commutative principal ideal domain. It is shown that over a right noetherian right hereditary ring $R$, an $R$-module $M$ is $N$-dual Baer for all $R$-modules $N$ if and only if $M$ is an injective $R$-module. It is also shown that for $R$-modules $M_1$, $M_2$, $\ldots$, $M_n$ such that $M_i$ is $M_j$-projective for all $i > j \in \{1,2,\ldots, n\}$, an $R$-module $N$ is $\bigoplus_{i=1}^nM_i$-dual Baer if and only if $N$ is $M_i$-dual Baer for all $i\in \{1,2,\ldots,n\}$. We prove that an $R$-module $M$ is dual Baer if and only if $S=End_R(M)$ is a Baer ring and $IM=r_M(l_S(IM))$ for every right ideal $I$ of $S$.


F. W. Anderson, K. R. Fuller, Rings and Categories of Modules, vol. 13, Springer–Verlag, New York 1992.

E. P. Armendariz, A note on extensions of Baer and P.P.–rings, J. Austral. Math. Soc. 18(4) (1974) 470–473.

G. F. Birkenmeier, J. Y. Kim, J. K. Park, Polynomial extensions of Baer and quasi-Baer rings, J. Pure Appl. Algebra 159(1) (2001) 25–42.

K. A. Byrd, Rings whose quasi-injective modules are injective, Proc. Amer. Math. Soc. 33(2) (1972) 235–240.

S. M. Khuri, Baer endomorphism rings and closure operators, Canad. J. Math. 30(5) (1978) 1070– 1078.

I. Kaplansky, Rings of Operators, W. A. Benjamin Inc., New York-Amsterdam 1968.

G. Lee, S. T. Rizvi, C. S. Roman, Rickart modules, Comm. Algebra 38(11) (2010) 4005–4027.

G. Lee, S. T. Rizvi, C. S. Roman, Dual Rickart modules, Comm. Algebra 39(11) (2011) 4036–4058.

S. H. Mohamed, B. J. Müller, Continuous and Discrete Modules, London Math. Soc. Lecture Notes Series 147, Cambridge University Press 1990.

S. T. Rizvi, C. S. Roman, Baer and quasi-Baer modules, Comm. Algebra 32(1) (2004) 103–123.

S. T. Rizvi, C. S. Roman, Baer property of modules and applications, Advances in Ring Theory (2005) 225–241.

D. W. Sharpe, P. Vámos, Injective Modules, Cambridge University Press, Cambridge 1972.

Y. Talebi, N. Vanaja, The torsion theory cogenerated by M-small modules, Comm. Algebra 30(3) (2002) 1449–1460.

D. K. Tütüncü and R. Tribak, On dual Baer modules, Glasgow Math. J. 52(2) (2010) 261–269.

D. K. Tütüncü, P. F. Smith, S. E. Toksoy, On dual Baer modules, Contemp. Math. 609 (2014) 173–184.

R. Wisbauer, Foundations of Module and Ring Theory, Gordon and Breach Science Publishers, Philadelphia 1991.